Northern Health raises alarms about increase in overdoses in Terrace, Smithers
(CFTK file picture).
PRINCE RUPERT, B.C. -- Northern Health says there has been a recent increase in overdoses in the Terrace and Smithers areas.
In a news release, the health authority suspects the recent increase may be connected to a deep blue crystal substance being sold as heroin that turns purple when cooked.
"This substance is highly toxic and causes heavy nods, prolonged sedation and requires more naloxone to reverse," reads the news release.
"Overdoses are happening when the substance is smoked and injected."
Northern Health is urging residents using or considering using drugs to either reconsider or take steps to prevent an overdose.
Carrying naloxone, getting overdose prevention training, not using substances alone, knowing your tolerance, accessing drug-checking services or using your drugs at an overdose prevention site are all recommended as ways to keep safe.